MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HBSAG REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HBSAG REAGENT PACK; IN-VITRO DIAGNOSTICS
Model Number 6801322
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant, negative hbsag results were obtained when wisconsin state laboratory of hygiene (wslh) proficiency samples were tested using vitros hbsag lot: 9000, lot: 9020 and lot: 9130 from three separate proficiency testing events on a vitros eci q immunodiagnostic system.A definitive cause of the false negative vitros hbsag results was not determined.A vitros hbsag lot: 9000 and 9020 reagent issue cannot be completely ruled out as a contributor to the event as no historical qc results were provided for the time of the events.However, the customer indicated that vitros hbsag lot: 9000 and lot: 9020 results were acceptable on the day of wslh proficiency testing.Qc results were provided by the customer for vitros hbsag lot: 9130 and were acceptable on the date of testing.Additionally, ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros hbsag lot: 9000, lot: 9020 or lot: 9130.An instrument related issue is an unlikely contributor to the events as the wslh report indicated all vitros users were not scored due to the discordant, negative vitros hbsag results obtained by all vitros users.An issue with the matrix of the wslh proficiency samples cannot be ruled out as a contributor to the events, as no information was provided in relation to the composition of the wslh proficiency samples.Additionally, the presence of a sample interferent in the affected wslh proficiency samples cannot be ruled out as contributing to the events.Furthermore, the use of azide as a preservative in the samples also cannot be ruled out as a contributor to the discordant, negative vitros hbsag results obtained.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, negative hbsag results were obtained when wisconsin state laboratory of hygiene (wslh) proficiency samples were tested using vitros hbsag lot: 9000, lot: 9020 and lot: 9130 from three separate proficiency testing events on a vitros eci q immunodiagnostic system.Vitros hbsag lot 9000, wslh sample yb-6 result of 0.03 s/c (negative) versus the expected result of positive vitros hbsag lot 9000, wslh sample yb-7 result of 0.45 s/c (negative) versus the expected result of positive vitros hbsag lot: 9020, wslh sample yb-14 result of 0.51 s/c (negative) versus the expected result of positive vitros hbsag lot 9130, wslh sample yb-5 result of 0.02 s/c (negative) versus the expected result of positive biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The discordant, negative vitros hbsag results were generated when the customer was running non-patient fluids.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report is number two of four mdr¿s for this event.Four 3500a forms are being submitted for this event as four devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers: (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HBSAG REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16608267
Report Number3007111389-2023-00051
Device Sequence Number17679476
Product Code LOM
UDI-Device Identifier10758750001064
UDI-Public10758750001064
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2022
Device Model Number6801322
Device Catalogue Number6801322
Device Lot Number9000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Initial Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown